MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/2H SHAFT/LEFT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/2H SHAFT/LEFT; PLATE, FIXATION, BONE
Model Number 02.111.621
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number is unknown.Device has not been reported as explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter email address is unavailable.Reporter is a synthes sales consultant.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a distal radius fracture procedure on (b)(6) 2018, the locking screw did not thread into the variable angle (va) locking compression (lcp) distal radius plate.The procedure was completed using a different locking screw.It is unknown if there was a surgical delay.Patient outcome is unknown.This report is for a 2.4mm va-lcp 2-clmn vlr dstl radius pl 6h hd/2h shaft/left.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Device history records review was completed for part# 02.111.621, lot# l772062.Manufacturing location: (b)(4), release to warehouse date: feb 26, 2018.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product development investigation was completed.The va lcp plate was received with stripped threads at va6 hole.Additionally, scratches were observed at the elongated lcp combi hole, which would not contribute to the complaint condition.No new malfunctions were observed on the device.Based on the visual inspection, the received condition agreed with the complaint description, therefore the complaint is confirmed.Dimensional analysis was not performed as the returned device was received with post manufacturing damage (stripped threads).Relevant drawing was reviewed during investigation.While no definitive root cause could be determined, it is possible that the device encountered excessive force/torque during insertion that could contribute to the complaint condition of locking screw unable to thread into the va lcp plate.During the investigation, no product design or manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a distal radius fracture procedure on (b)(6) 2018, the locking screw did not thread into the variable angle (va) locking compression (lcp) distal radius plate.The procedure was completed using a new plate and screw.It is unknown if there was a surgical delay.Patient outcome is unknown.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device malfunctioned intra-operatively and was not implanted / explanted.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM VA-LCP 2-CLMN VLR DSTL RADIUS PL 6H HD/2H SHAFT/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7647390
Report Number2939274-2018-52675
Device Sequence Number13491992
Product Code HRS
UDI-Device Identifier10886982031976
UDI-Public(01)10886982031976
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K083694
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.111.621
Device Catalogue Number02.111.621
Device Lot NumberL772062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer06/29/2018
07/26/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date07/24/2018
07/31/2018
Patient Sequence Number1
Patient Age43 YR